MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH LARGE QC; MISC ORTHO SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH LARGE QC; MISC ORTHO SURGICAL INSTRUMENT
Model Number 03.647.994
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device available for evaluation: part ret.Synthes reporter.A review of the device history record has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during inspection of set at loaners department.The awl with sleeve variable angle was broken into three (3) pieces.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record.Device history lot part: 03.617.940, lot: 3l98723, manufacturing site: (b)(4), release to warehouse date: 12.April 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary background: it was reported that on (b)(6) 2019, during inspection of set at loaners department.The awl with sleeve variable angle was broken into three (3) pieces.There was no patient involvement.This complaint involves one (1) device.Investigation flow: damage/ functional.Visual inspection: handle with large qc was received at us cq.Upon visual inspection at cq, it is observed that all the components were fallen off from the assembly.The component, screw nut was missing.But no broken features were observed.Some rusty spots were observed on the internal surface of the coupling sleeve.Functional inspection: functional inspection cannot be performed at cq due to the disassembled condition of the device with a missing component.The tool holder cannot hold the assembly due to the missing screw nut.Dimensional inspection: the dimensional inspection of the received device was not performed at cq, as the missing component and fell apart condition of the complaint device is confirmed during visual inspection.Documentation/ specification review: the following drawing(s) was reviewed; tool holder m/sk: se-095881 rev.E and rev.F screw nut m5x0.5 left: se-163027 rev.A no design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, and document specification review of the received device was performed at cq.The complaint is being confirmed as it is observed that all the components were fallen off from the assembly.The component, screw nut was missing.While a definitive root cause could not be determined, it is possible that the component, screw nut might have got misplaced during sterile processing.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Brand name, common device name, part #, pro-code, lot, udi & 510k provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE WITH LARGE QC
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9375738
Report Number2939274-2019-62385
Device Sequence Number381883
Product Code LXH
UDI-Device Identifier10705034720876
UDI-Public(01)10705034720876
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.647.994
Device Catalogue Number03.617.940
Device Lot Number3L98723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer11/27/2019
12/12/2019
12/27/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/02/2019
12/13/2019
12/27/2019
Patient Sequence Number1